Mania Associated With Serotonin Selective Reuptake Inhibitors
J Clin Psychiatry 1997;58(2):88-89 [letter]
© Copyright 2016 Physicians Postgraduate Press, Inc.
Access to this article is available to valid users
Still can't log in? Contact the Circulation Department at 1-800-489-1001 x4 or send email
Register: If you do not have one already, register for a free account.
Letter to the Editor
Sir: Patients with bipolar affective disorder encounter an
increased risk of mania during antidepressive therapy with tricyclic
antidepressants (TCAs). Serotonin selective reuptake
inhibitors (SSRIs) have been demonstrated to be effective antidepressants
with a low incidence of side effects. While several
cases of antidepressant-induced mania during therapy
with the SSRIs fluvoxamine and fluoxetine have been published
elsewhere, we present six cases of SSRI-induced mania
during antidepressive therapy with two newer SSRIs,
citalopram and paroxetine.